Multiclass Feedforward Networks

  • Hong Chen
  • David D. Yao
Part of the Stochastic Modelling and Applied Probability book series (SMAP, volume 46)


In a feedforward network, jobs after service completion at a station can be routed only to a downstream station. Other than this restriction on routing, the network has more features than the generalized Jackson network studied in Chapter 7. In particular, jobs at each station come from different classes, with different service time distributions, and upon service completion will follow different routing sequences. In addition, job classes are partitioned into priority groups. Within the same group, jobs are served in the order of arrivals, i.e., following a first-in-first-out (FIFO) discipline. Among different groups, jobs are served under a preassigned preemptive priority discipline. Therefore, the model includes a network with a pure FIFO service discipline or a pure priority service discipline as a special case.


Service Time Queue Length Sojourn Time Feedforward Network Interarrival Time 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Chen, H. (1996). A sufficient condition for the positive recurrence of a semimartingale reflecting Brownian motion in an orthant, Annals of Applied Probability, 6, 758–765.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [2]
    Chen, H. and X. Shen. (2000). Strong approximations for multiclass feedforward queueing networks. Annals of Applied Probability.Google Scholar
  3. [3]
    Harrison, J.M. and R.J. Williams. (1992). Brownian models of feedforward queueing networks: quasireversibility and product form solutions, Annals of Applied Probability, 2, 263–293.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    Kleinrock, L. (1976). Queueing Systems Volume II; Computer Applications, Wiley, New York.Google Scholar
  5. [5]
    Peterson, W.P. (1991). A heavy traffic limit theorem for networks of queues with multiple customer types, Mathematics of Operations Research, 16, 90–118.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2001

Authors and Affiliations

  • Hong Chen
    • 1
  • David D. Yao
    • 2
  1. 1.Faculty of Commerce and Business AdministrationUniversity of British ColumbiaVancouverCanada
  2. 2.Department of Operations Research and Industrial EngineeringColumbia UniversityNew YorkUSA

Personalised recommendations